Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
FreeMe!

Accutane Question Please Respond

Recommended Posts

HELLO!

I will start Accutane on Nov 25th, and I am sooooooo excited :dance:

I do have a few questions for some of you who have already taken Accutane, or are currently taking it...

1. How severe is the lack of concentration? Depression? Fatigue? and other side affects relating to mood?

I'm a pre-med student and I have 10 month baby boy..basically I have alot on my plate and I cant afford the loss of concentration, depression, or the cloudy thoughts I have heard about...

Is this common?

Are there ways I can prevent this? An anti-depressant?

Thanks for your time, and I will appreciate all the advice and help I could get ;)

Share this post


Link to post
Share on other sites

I'm 4 days from being done my treatment and I though I have the attention span of a 5 year old at christmas, it was totally worth it. I had mild ADHD prior without medication, but Accutane definately exasperated that condition. It wasn't noticable at the beginning and has since improved, but months 3 & 4, I couldn't even stay tuned in to a 1/2 hour show. I did find that red bull helped me get through my exams (though my teeth feel that was a less than wise solution).

No depression here or emotional meltdowns. If anything I was much less anxious because I wasn't constantly washing and worrying about my face.

If you have good study habits now, I think you'll be okay. You might have a month or two where you really have to find a quiet, distraction free space to study in.

Share this post


Link to post
Share on other sites

I just started accutane about 15 days ago and I have never study for tests. But this semester I have Microecon with a teacher who isn't very good at teaching so I have to atleast look over the stuff before the exams. They other day I had my boyfriend go over my old homeworks with me and ask me the questions and I couldn't for the life of my follow what he was saying. It kinda creeped me out but I have no problem doing long accounting problems, paying attention in class, or taking tests. Other then not being able to focus on listening to questions and answers I have had no other mental side effects.

Share this post


Link to post
Share on other sites

Thank you both!

I guess I will just have to work extra hard and try to stay focus....

Getting rid of this acne is my main concern right now, 6 months of side effects is nothing compared to years of embarrassment and insecurity :D

AZ0889...How bad is your acne and have you noticed any improvements??

Janem...How does your skin look now? How bad was it before? and what other side effects have you experienced??

Share this post


Link to post
Share on other sites

I would say moderate/mild, nothing too crazy. But it is enough that I would feel extremely self-conscious about it whenever I went anywhere and I always had to wear makeup. I've been on the generic Accutane for about 15 days now and it flared up about a week after I took it, got better and is flaring up this week a little. But it honestly is nothing compared to some of my bad days when I wasn't on Accutane. Sooo I'm just crossing my fingers and hoping for the best:)

Share this post


Link to post
Share on other sites

I've been on accutane for about 9 weeks now, and i haven't really had any concentration issues. I'm a high school student, and i started just a couple weeks after school started. I got straight A's first quarter and can study just as well as i used to.

It's kind of hard to study sometimes though because my eyes get really really really dry and irritated...so sometimes i don't get to study as much as i should cuz i'm so eager to go to bed.

well, i've had no depression, or mood issues either.

I have had joint pain though in my back though.

i wish you luck!

btw, i did 40mg first month, 60mg second month, and 60mg for this month

Share this post


Link to post
Share on other sites

Can someone please tell me if accutane will cure severe cysts? That is my main problem, especially with one specific cyst that will just not go away. my derm told me it would for sure cure it when i'm done with the course (which ill be starting in one week) but i'm reading some things on here that are making me nervous that it won't cure my cyst(s). Help?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×